July 18, 2009 at 2:18 am #29620
Michelle….I am hoping that the pain pump is giving you the much desired relief. Thank you for sharing this very important information which has never been described, on this board. I just wish you did not have experience this reaction.
I am thinking of you and am hoping for a speedy recovery.
MarionJuly 18, 2009 at 1:34 am #29619
When patients are exposed to certain chemotherapy agents a few weeks or months (or, rarely, even years) after completion of radiation treatment, some acute radiation reactions may re-occur. This phenomenon was first described by Dr. D’Angio (who is currently at the University of Pennsylvania) who observed skin reactions corresponding to the outline of radiation portals after use of dactinomycin (actinomycin D) a few months following completion of radiation treatment (Radiology, 73:175, 1959). This is an important issue when multimodality therapy is considered for cancer patients, and also the reason that some agents are avoided or used in reduced doses in the weeks and months after completion of radiation therapy.
In addition to skin reactions, gastrointestinal and urinary reactions as well as radiation pneumonitis have also been reported in association with this phenomenon. In theory, any organ could potentially develop such a reaction.
I had a reaction that damaged my liver and created severe skin damage on a square in my front and back that duplicates where the radiation was given in March. It also created problems with my lungs. It created alot of pain. They implanted a pain pump to help ease that.
MichelleJuly 17, 2009 at 9:02 pm #29618
Michelle……What did they mean by radiation recall?July 17, 2009 at 6:16 pm #29617
So it turned out to be radiation recall. Marion, Do you have a good explanation of this?
MichelleJuly 8, 2009 at 11:42 am #29616
Also, we have seen on this board, referred pain is not an uncommon occurrence.July 8, 2009 at 5:46 am #29615tiapattyMember
It seems like this posting is helpful and hopeful with regard to treatment for liver metastases:
PattyJune 19, 2009 at 10:54 pm #29614saracitaMember
I was told by an oncologist that there are no nerve endings in the liver, thus CC patients usually don’t feel a tumor there. Now I may be misinformed, but I thought I would share this.
When my boyfriend John started developing abdominal pain, it was attributed to the distention of his gallbladder which was being stopped up by the tumor squeezing the cystic duct closed.
This scenario may be something that you’d like to discuss with your doctor. In John’s case that pain was like the canary in the mine shaft and alerted us to pay attention. Now that he’s had stents and gal bladder drain that pain has completely disappeared.
SarahJune 19, 2009 at 10:18 pm #29613
Michelle…Depending on the location, multitute, or size, tumors have been responding to radiation of various types, for many people. You might also want to peruse our search function where you will see the many discussions we have had in regards to metastases to the liver. Michelle, I was reading through your blog where it explains that you have the tumors identified. You might want to take a look at our JeffG’s postings in re: to liver pain. He put in an enormous amount of trial and error in order to bring his pain under control. Jeff also had metstases to the lung and spine. Radiation helped him significantly. I am thinking of you and am sending my warmest wishes your way.
MarionJune 19, 2009 at 10:09 pm #2419
I have been having pain in my upper abdomen the last couple of weeks. It has been steadily getting worse. I talked to the oncologist yesterday and he thinks the pain is from a tumor in my liver. What is usually done for liver metastisis?
- You must be logged in to reply to this topic.